Heparin Induced Thrombocytopenia in Adults CA2100 v4
Heparin induced thrombocytopenia HIT is a rare transient pro-thrombotic disorder initiated by heparin. It can be fatal if not recognised. This guideline summarises the features of HIT its diagnosis and management.
Clinical GuidelinesThis guideline has been approved by the Trust's Clinical Guidelines Assessment Panel as an aid to the diagnosis and management of relevant patients and clinical circumstances. Not every patient or situation fits neatly into a standard guideline scenario and the guideline must be interpreted and applied in practice in the light of prevailing clinical circumstances, the diagnostic and treatment options available and the professional judgement, knowledge and expertise of relevant clinicians. It is advised that the rationale for any departure from relevant guidance should be documented in the patient's case notes.
The Trust's guidelines are made publicly available as part of the collective endeavour to continuously improve the quality of healthcare through sharing medical experience and knowledge. The Trust accepts no responsibility for any misunderstanding or misapplication of this document.